My husband has just received a diagnosis of glioblastoma and is due to start Radiotherapy and Chemotherapy in a fortnight.
I am going silently to pieces. He has had surgery but has just started getting confused again. I am terrified.
I just am feeling really isolated and wanted to connect with other people going through the same thing.
Thank you for listening to me.
I'm so sorry to hear your story but you have found the right place for support.
Everyone who uses this forum completely understand the rollercoaster of emotions you are feeling and we have felt utterly lost at times
Please be kind to yourself. I know that is hard but even if it is just 5 mins in the day when you sit and have a cup of tea and just be you!
Come here often and write whatever is on your mind. It will help.
It helped me greatly
Sending you a big hug
my sister has been diagnosed with glioblastoma grade 4 and has only just started chemo after 5weeks. She wasn’t well after the surgery and then caught covid whilst in hospital.
I desperately want to offer words of support, anything that would relieve the pain. Anything that could help. I don’t think there is anything. Just know that your not alone. And whatever your feeling we feel it too. Vent how u need to and just be.
praying for miracle xx
Thank you. It helps to know that others understand. My husband recovered okay from surgery but yesterday suddenly started being very confused and agitated especially at night. He was not making any sense at all. Our CNS had advised me to restart his steroids on a low dose and he had the second dose this moeand I have seen an improvement so fingers crossed.
I guess we have to start telling more people about what is going on as we have been to shocked to speak to most of our friends and family.
a warm welcome to the online community. So sorry to hear about your husband. Nothing prepares you for that diagnosis and the emotional whirlwind if throws you into.
My husband was diagnosed GBM4 in early Sept 2020 so I can empathise with what you are going through. He too had surgery to debulk the tumour then went through the 6 weeks of oral chemo/radiotherapy. he coped really well with it. His tumour is/was is Broca's Area of the brain so has caused issues with speech, language and understanding. His cognitive abilities are all compromised but physically he's still in great shape. (He's a marathon runner and still runs 6 days a week)
He would have some days that were more confused than others in the initial weeks after his surgery and the CNS said it was most likely pressure changes in the brain as it recovered from the surgery itself. He was on a low dose of steroids from the time he had his op right through to the end of the treatment. (Well - there's a story there - he hates taking pills. He's also a bit of a control freak by nature. I discovered about week % of his treatment cycle that he hadn't been taking the steroids for the previous two weeks. He'd been binning them when I gave them to him. I was furious with as he didn't understand why he had to take them. When the CNS found out - yes I told tales on him- she gave him a proper lecture, I can tell you!) I guess the moral of that story is - make sure your better half is actually taking what he's meant to take!
This group has been a great source of support to me personally over the past 18 months. I'll not lie - it's a tough rollercoaster ride of emotions. Carers only forum - Macmillan Online Community is another really supportive group. There's always someone around who gets it. Friends and family are great but they don't always understand what you are both going through. On here its a safe environment where you can vent and open up and there's always someone around to listen or to offer that virtual hug.
It’s always good to talk so do call the Macmillan Support Services on 0808 808 00 00 - most services are open 8am to 8pm, 7 days a week Clicking here to see what is available. This service provides lots of cancer information, emotional support, benefit and financial guidance or just a listening ear.
Please make sure that you take time in all of this to take care of yourself. All these emotions that you feel are completely natural. There are days when I still go to pieces even after all these months of trying to get my head round it all. Its the most resilient among us who show their emotions though. Trust me, you're doing better here than you give yourself credit for. It's a huge amount for anyone to take in.
I hope some of this has helped and hasn't been total waffle. I'm sending you a huge virtual hug. Stay strong.
love n hugs
Wee me xx
Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm
my partner the same it is very scary and lonely !
After surgery and radiotherapy he would need steroids to calm the inflammation from surgery, he may have come off it too soon?
Taking steroids too long is not ideal either as this causes other problems, and getting the balance right is not easy but if I remember correctly my son had to increase the dosage post surgery and after radiotherapy as this both caused swelling and apart from confusion, it also caused headaches, withdrawal of the steroids needs to be done slowly, is half mg per 3 days then another half mg over three days until he's off them completely, that's what worked for our son.
Hope this helps in some ways x
I know it’s very scary and lonely my partner is nearly two year in from diagnosis! Had surgery and radiotherapy and chemotherapy! Now waiting for lastest scan results from Addenbrooks
here if yup need a chat